Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I used to take Mega-Man from GNC but I can't anymore while on accutane, here is my current list:

Vit D

Vit E

Fish Oil

I bought these all seperately, as I've heard that help reduce side-effects.

Share this post


Link to post
Share on other sites

I take Vitamin E, C, B6 and Fish Oils. I'm taking a break from my multi-vitamin to see if I was getting any negative side effects from it (it only has 70% dv of Vitamin A, 30% as a beta caratene but it had some herbs in it as well that I was worried about).

I take 400IU and 1000mg of Vitamin C every 12 hours. Vitamin C really helped me pre-accutane in reducing breakouts and severity so I toss it in to help manage the initial breakout and post breakout. And Vitamin E is awesome stuff greatly reduced my side effects in regards to dryness of the eyes, nose, lips and skin.

Share this post


Link to post
Share on other sites

Be careful with the fish oil while on accutane, since fish oil is loaded with vitamin A. Taking vitamin A supplements while on accutane is risky as it increases your risk of teratogenicity (toxicity). Accutane is actually a derivative of vitamin A. There was a time when vitamin A itself was used as an effective treatment for acne, however, in the high doses that is required to treat acne (from 150,000 to 350, 000IU per day), it put people at great risk for toxicity. People suffered liver cirroses, hepatitis, and other health related problems from such high doses. As a result, derivatives of vitamin A-- such as Retin-A and isotretinoin (accutane)-- were born.

Isotretinoin has the same acne combatting effect as high-dose vitamin A, however, it is not as toxic as taking natural vitamin A in mega doses. So taking vit. A supplements (including fish oil) is like incresing your accutane dosage. It might speed up the curative process. it might not. But it places you at higher risk for toxicity. eusa_boohoo.gif

Share this post


Link to post
Share on other sites
Be careful with the fish oil while on accutane, since fish oil is loaded with vitamin A. Taking vitamin A supplements while on accutane is risky as it increases your risk of teratogenicity (toxicity). Accutane is actually a derivative of vitamin A. There was a time when vitamin A itself was used as an effective treatment for acne, however, in the high doses that is required to treat acne (from 150,000 to 350, 000IU per day), it put people at great risk for toxicity. People suffered liver cirroses, hepatitis, and other health related problems from such high doses. As a result, derivatives of vitamin A-- such as Retin-A and isotretinoin (accutane)-- were born.

Isotretinoin has the same acne combatting effect as high-dose vitamin A, however, it is not as toxic as taking natural vitamin A in mega doses. So taking vit. A supplements (including fish oil) is like incresing your accutane dosage. It  might speed up the  curative process. it might not. But it places you at higher risk for toxicity. eusa_boohoo.gif

Share this post


Link to post
Share on other sites

fish BODY oil?? I've never heard of that. I thought you were referring to plain 'ole FISH LIVER OIL capsules. Those capsules have plenty of vitamin A (the IU content will be listed on the back label).

Fish Liver oil capsules are considered a natural source of vitamin A, as opposed to synthetic vitamin A or beta carotene, which is only a precursor to Vitamin A.

But I haven't heard of Fish BODY oil extracts. Personally, I am currently near overdosing on Vit. A capsules, whilst awaiting for my accutane to arrive in the mail. I'll stop the Vit. A capsules once my drugs get here; then I can start self-medicating...tee hee razz.gif

Share this post


Link to post
Share on other sites

There are some fish-oils without Vitamin-A. I'll stick with Flax-Seed Oil myself.

By the way, you know teratogenicity is the malformation of fetus, not toxicity? Basically it is a result of toxicity which you're getting just by using Accutane(even low dose).

Share this post


Link to post
Share on other sites

thanks for the reply, ill probably start taking vitamin c, b, and k while on accutane hope it doesnt have severe side effects. eusa_think.gif

Share this post


Link to post
Share on other sites

E is also helpful. Supposedly it helps reduce how dry and flaky your skin gets. Dunno if it does since I've never been on accutane, but it's worth a shot none-the-less.

Share this post


Link to post
Share on other sites

yes dudular, you are correct: teratogenicity does mean to cause birth defects in utero, not toxicity, but I usually use the two terms synonymously, which I shouldn't do because they aren't the same. It's more like one is the end result of the other. It's lazy writting. If I can condense my thoughts and get away with some slight abberations, I'll do it (tee hee...naughty gurl).

So, now, fish LIVER oil-- which is the kind I was referring to ---certainly does have Vitamin A in it. Since the liver (as most organ parts) is high in Vit. A, fish liver oil is a source of natural Vit A. Now fish oil proper, which is what I believe you are talking about, may be a different story. But I have never seen fish LIVER oil without Vit. A tongue.gif

Share this post


Link to post
Share on other sites

i take equaline fish oil with omega3 fatty acids, 1000mg, good stuff, no fishy taste at all plus in the back it says high in EPA, DHA, i dont really see any vitamin A sources.

Share this post


Link to post
Share on other sites

Be careful with the fish oil while on accutane, since fish oil is loaded with vitamin A. Taking vitamin A supplements while on accutane is risky as it increases your risk of teratogenicity (toxicity). Accutane is actually a derivative of vitamin A. There was a time when vitamin A itself was used as an effective treatment for acne, however, in the high doses that is required to treat acne (from 150,000 to 350, 000IU per day), it put people at great risk for toxicity. People suffered liver cirroses, hepatitis, and other health related problems from such high doses. As a result, derivatives of vitamin A-- such as Retin-A and isotretinoin (accutane)-- were born.

Isotretinoin has the same acne combatting effect as high-dose vitamin A, however, it is not as toxic as taking natural vitamin A in mega doses. So taking vit. A supplements (including fish oil) is like incresing your accutane dosage. It might speed up the curative process. it might not. But it places you at higher risk for toxicity. :boohoo:

Does Flax Seed have Vit. A in it???

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×